SciELO - Scientific Electronic Library Online

 
vol.71 número3Síndrome da apnéia e hipopnéia obstrutiva do sono: análise cefalométricaMucopiocele de concha média: relato de caso índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Revista Brasileira de Otorrinolaringologia

versão impressa ISSN 0034-7299

Resumo

ZAMBRANA, Jorge T. et al. Agranulocytosis with tonsillitis associated with methimazole therapy. Rev. Bras. Otorrinolaringol. [online]. 2005, vol.71, n.3, pp. 374-377. ISSN 0034-7299.  http://dx.doi.org/10.1590/S0034-72992005000300019.

The treatment of hyperthyroidism with antithyroid drugs can cause a significant side effect in 0.2 to 0.3% of the cases: agranulocytosis. Infectious complications caused by this condition affect mainly the throat, and tonsillitis is one of its manifestations. The present study reported the case of a female patient, 33 years old, manifesting odynophagia and fever resistant to many antibiotics. The patient showed hyperthyroidism and had been using methimazole for two months. With the diagnoses of agranulocytic angina, the drug was withdrawn and treatment with ciprofloxacin, symptomatic drugs and granulocytic-colony stimulator, besides fluconazol was started. The patient developed satisfactorily, being discharged ten days after the beginning of the treatment. Fifteen days later, total thyroidectomy was carried out. The purpose of this report was to point out the importance of knowing the side effects of drugs to advise the patients about them and to warn physicians about the need for evaluating the patient as a whole, searching for other current diseases and drugs in use.

Palavras-chave : hyperthyroidism; methimazole; agranulocytosis; tonsillitis.

        · resumo em Português     · texto em Português | Inglês     · pdf em Português | Inglês